Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 8, 2015, 2:41 PM CDT for Brewster County, Texas. It took effect at Jul 8, 2015, 6:48 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2015, 2:41 PM CDT (19:41 UTC)
- In effect from
- Jul 8, 2015, 6:48 PM CDT
- Expired
- Jul 9, 2015, 7:14 AM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Johnson Ranch (TELT2).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 8, 2:15 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 8, 2:15 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 215 PM CDT WED JUL 8 2015 .DISCUSSION... Southwesterly flow aloft is expected through Friday. In this flow a new surface lee trough will quickly become established near the mountains. Isolated to scattered thunderstorms are expected to develop, mainly in the afternoon in the mountains and move east into the adjacent plains of southeast New Mexico and the Trans Pecos during the evenings through Saturday. Not expecting a watch box these days, but a few storms could be strong to severe given forecast shear values of around 20 knots with capes of 500 to 2000 j/kg. In addition locally heavy rainfall will be possible near the mountains and Eddy County New Mexico Plains and possibly the Van Horn Highway 54 corridor where a mid level theta e ridge is forecast to become established through Friday. Warming 850 millibar temperatures will result in warmer temperatures these days, but still below normal. The forecast for Sunday through the middle of next week looks to be very warm and dry as a sprawling upper level ridge is forecast to become established over the region. It remains to be seen if temperatures can reach triple digits next week as indicated by guidance. Superblend went a couple of degrees below guidance. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 90 69 91 / 10 10 10 10 CARLSBAD NM 69 94 69 90 / 20 20 50 30 DRYDEN TX 72 90 70 92 / 10 10 10 10 FORT STOCKTON TX 71 93 70 92 / 10 20 10 10 GUADALUPE PASS TX 66 84 62 82 / 30 30 50 40 HOBBS NM 66 90 69 87 / 10 20 40 20 MARFA TX 63 86 62 86 / 20 40 30 20 MIDLAND INTL AIRPORT TX 71 91 70 91 / 0 10 10 10 ODESSA TX 71 91 71 91 / 0 10 10 10 WINK TX 72 94 73 95 / 10 20 30 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/12
Hazardous weather outlook, Jul 8, 1:18 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 118 PM CDT WED JUL 8 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 118 PM CDT WED JUL 8 2015 /1218 PM MDT WED JUL 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING MAINLY FOR THE TRANS PECOS AND SOUTHEAST NEW MEXICO. LOCALLY HEAVY RAIN AND FLOODING ALONG WITH DOWNBURST WINDS WILL BE POSSIBLE FROM ANY OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL PERSIST INTO FRIDAY FROM SOUTHEAST NEW MEXICO INTO THE BIG BEND WHERE LOCALLY HEAVY RAIN...LOCAL FLASH FLOODING...DOWNBURST WINDS...AND LIGHTNING WILL BE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:16 PM CDT | Special Weather Statement | MAF | 44 min | |
| Jul 7, 10:27 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jul 8, 12:07 AM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 4 hr |
| Jul 8, 2:40 AM CDT | River Flood Warning | MAF | Presidio | 18 hr |
| Jul 8, 6:22 AM CDT | River Flood Warning | MAF | Presidio | 20 hr |
| Jul 8, 6:31 AM CDT | River Flood Warning | MAF | Presidio | 26 hr |
| Jul 8, 2:41 PM CDT | River Flood Warning | MAF | Presidio | 18 hr |
| Jul 8, 5:33 PM CDT | Special Weather Statement | MAF | Brewster | 57 min |
| Jul 8, 6:37 PM CDT | Special Weather Statement | MAF | Brewster | 68 min |
| Jul 8, 6:43 PM CDT | Special Weather Statement | MAF | Presidio | 62 min |
| Jul 8, 6:52 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio | 3 hr |
| Jul 8, 6:53 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Jul 8, 5:31 PM CDT | Special Weather Statement | MAF | Eddy | 44 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.